# SDR AALA990956

- Difficulty date: June 27, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N218AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49168
- Engine: Pwa JT8D217C
- System (JASC): 7250 · Turbine Section
- Part: Stator  Vane
- Part number: 5005888021
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

PHL - FLT 317 - DURING CLIMB-OUT AT 33,000 FT, FLT CREW HEARD A LOUD NOISE FROM NR 2 ENG WITH THE EGT PEGGED AT 800 DEGREES.FLT CREW DECLARED AN EMERGENCY, SECURED NR 2 ENG AND DIVERTED TO PHL.    A/C LANDED PHL WITHOUT FURTHER INCIDENT.  MX FOUND THE NR 2 ENG TURBINE FAILED.  REPLACEDNR 2 ENG, PERFORMED ENG RUN UP.  SYSTEM GROUND CHECKED NORMAL  OPS.  THE 8TH STAGE STATOR VANE WAS BROKEN AND LIBERATED.  THE LIBERATED VANE CAUSED THE DAMAGE TOTHE REST OF THE HPC AND ALL STAGES OF THE TURBINE.  FATIGUE  MARKS WERE NOTED ON THE 8TH STAGE STATOR FRACTURE SURFACE BUT DUE TO THE SECONDARY DAMAGE, AN IMPACTINITIATION SITE COULD NOT BE DETERMINED.  (M)
